MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT
Model Number 71271440
Medical Device Problem Code Clumping in Device or Device Ingredient (1095)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the cement did not mix in a regular and homogeneous way as usual in the container, it was not used due to the abnormal consistency (it turned lumpy and yellow).Instead, competitor cement was used to perform the surgery.It is unknown if there were any delays in the surgery.No patient injuries were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The supplier was made aware of this occurrence.Factors and/or potential probable causes that could contribute to the reported event have been identified as storage and/or instruction of use variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
VERSABOND AB 40 GRAMS F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
0447940038246
MDR Report Key9580176
Report Number1020279-2020-00218
Device Sequence Number13546734
Product Code LOD
UDI-Device Identifier03596010507372
UDI-Public03596010507372
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K022688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2021
Device Model Number71271440
Device Catalogue Number71271440
Device Lot Number18LC07540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/26/2019
Supplement Date Received by Manufacturer04/22/2020
01/08/2021
09/27/2022
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date04/24/2020
01/11/2021
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0933-2021
Patient Sequence Number1
Patient SexUnknown